2 weeks on meds
Jul 2, 2005
My question is: I've been positive for 7 or 8 years now and have never had a cd4<400, with 2 slight and temporary exceptions.My fractions never went below 21% and I test monthly. For 2 years (4 years ago) my viral load was >1,000,000 but my doctor wanted me to wait, so i did. Eventually my V/L came down to 20,000-50,000 over the past 2 years. 2 weeks ago, despite a lower viral load and CD4 >400 I insisted to the doc that I start meds(against his advice), The last 2 weeks have been so amazing, I forgot how it felt to feel good, I'm going to the gym again, hiking etc. The side effects dissappeared after 1 week and I have so much energy I feel like a kid again. Here's my question (finally), should I be angry that I didn't start sooner, I basically spent the last 4 years of my life feeling like crap when I could have felt like this?? thanks -Atazanavir300mg once daily -Ritonavir100mg once daily -Tenofovir300mg once daily -Lamivudine300mg once daily
Response from Dr. Young
Thanks for your report.
Yes, current treatments (including regimens that include the once vilified protease inhibitors) can be very potent and simultaneously well tolerated.
For persons taking atazanavir (Reyataz)-based regimens, make sure to take your regimen with food and avoid stomach acid-lowering medications. Both measures are important to ensure that you have adequate drug levels.
Don't be angry that you didn't start sooner (you can't change this fact anyways), but enjoy the restored health and vitality. Perhaps by sharing your story, you can encourage others to start treatment sooner, rather than too late.
Thanks for posting. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute How Long Does It Take To Test Positive For AIDS
- Anal Warts After Deep Kissing Worried I Have HIV
- Fever After Sex With Hooker Worried I Have HIV
- Flu Symptoms After Oral Sex Worried I Have HIV
- Itchy Skin After Getting Head Sign Of HIV AIDS
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.